Alert archive / Oklahoma / Red Flag Warnings in 2015

Red Flag Warning 6, NWS Tulsa, OK

October 19, 20154 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Oct 19, 2015, 10:02 AM CDT for 4 counties in Oklahoma. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2015, 10:02 AM CDT (15:02 UTC)
Expired
Oct 19, 2015, 7:00 PM CDT
In force
9 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1999 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WWUS84 KTSA 191502
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1002 AM CDT MON OCT 19 2015


OKZ054>056-059-200000-
/O.NEW.KTSA.FW.W.0006.151019T1502Z-151020T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
1002 AM CDT MON OCT 19 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...OSAGE...PAWNEE...WASHINGTON...AND NOWATA
  COUNTIES IN NORTHEAST OKLAHOMA.

* WIND...SOUTH AT 15 TO 25 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITY...20 TO 25 PERCENT.

* MAXIMUM TEMPERATURE...NEAR 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO
YOUR LOCAL FIRE DEPARTMENT.

&&

$$
2 follow-up statements
059 
WWUS84 KTSA 191800
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON OCT 19 2015


OKZ057-200000-
/O.EXA.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/
CRAIG-
100 PM CDT MON OCT 19 2015

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...CRAIG COUNTY IN NORTHEAST OKLAHOMA. 

* WIND...SOUTH AT 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITY...20 TO 25 PERCENT.

* MAXIMUM TEMPERATURE...NEAR 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$

OKZ054>056-059-200000-
/O.CON.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/
OSAGE-WASHINGTON OK-NOWATA-PAWNEE-
100 PM CDT MON OCT 19 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* AFFECTED AREA...OSAGE...PAWNEE...WASHINGTON...AND NOWATA 
  COUNTIES IN NORTHEAST OKLAHOMA. 

* WIND...SOUTH AT 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* MINIMUM HUMIDITY...20 TO 25 PERCENT.

* MAXIMUM TEMPERATURE...NEAR 80 DEGREES.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT.

&&

$$
143 
WWUS84 KTSA 200014
RFWTSA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT MON OCT 19 2015

OKZ054>057-059-200115-
/O.EXP.KTSA.FW.W.0006.000000T0000Z-151020T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-
714 PM CDT MON OCT 19 2015

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR PARTS OF NORTHEAST OKLAHOMA...

THE THREAT FOR RAPID FIRE SPREAD WILL CONTINUE TO SUBSIDE THE
REMAINDER OF THE EVENING AS WIND SPEEDS DIMINISH AND RELATIVE
HUMIDITY LEVELS GRADUALLY INCREASE.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Oct 19, 6:26 AM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Oct 19, 6:26 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
626 AM CDT MON OCT 19 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR through the entire forecast period. South winds increasing
to 10 to 17 with gust to 25kts this afternoon. South wind dropping
off to 5 to 12 tonight.

&&

.PREV DISCUSSION... /ISSUED 302 AM CDT MON OCT 19 2015/

DISCUSSION...

A warm and breezy day is on tap for the region as the pressure
gradient tightens between surface ridging centered over the mid-
Atlantic and a strengthening lee trough over the central High
Plains. The warm and dry conditions will combine with gusty
southwest winds to near 30 mph to raise fire weather concerns.

Elevated storms are expected to develop across eastern KS late
tonight into Tuesday morning in response to warm
advection/isentropic lift. This activity should remain north of
the border and will thus maintain a dry forecast.

More warm and dry days are on tap this week...as ridging aloft
prevails downstream from southwest CONUS upper low. Low level
moisture will be on the increase...leading to some mild nights as
well.

Eventually the southwest CONUS upper low will open up and lift
across the Plains late this week. A plume of tropical moisture
will surge north into the region as this occurs...with the models
showing a band of locally heavy qpf sweeping across our area
beginning Thurs night and ending from W to E on Saturday. The 00z
ECMWF and GFS are in reasonable agreement on the theme and timing
of the forecast...thus pops have been increased to likely.
Instability will be limited thru the event...however...with the
bulk of this south of the Red River. Will thus limit convective
coverage/thunder probs in the grids.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  57  82  60 /   0  10  10  10
FSM   79  52  81  58 /   0   0   0  10
MLC   79  56  81  62 /   0   0   0  10
BVO   81  56  83  58 /   0  10  10  10
FYV   74  53  77  57 /   0   0   0  10
BYV   75  53  78  57 /   0   0   0  10
MKO   80  54  81  60 /   0   0   0  10
MIO   77  56  79  58 /   0  10  10  10
F10   80  57  81  62 /   0   0   0  10
HHW   79  52  82  61 /   0   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...21
LONG TERM....30
AVIATION...21
Hazardous weather outlook, Oct 19, 5:21 AM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
521 AM CDT MON OCT 19 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-201030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
521 AM CDT MON OCT 19 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...WEST OF HIGHWAY 69 IN EASTERN OKLAHOMA.
	ONSET...NOON.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA...ESPECIALLY WEST OF HIGHWAY 69.
	ONSET...AFTERNOON.

DISCUSSION...
SOUTH WINDS OF 10 TO 20 MILES AN HOUR WILL OCCASIONALLY GUST
TO 30 MILES AN HOUR FOR AREAS WEST OF HIGHWAY 69 IN EASTERN
OKLAHOMA THIS AFTERNOON. THE WIND IN COMBINATION WITH RELATIVE
HUMIDITY LEVELS OF 20 TO 25 PERCENT FOR ALL OF EASTERN OKLAHOMA
WILL CREATE AN ELEVATED WILDFIRE THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE FIRE THREAT WILL CARRY OVER INTO TUESDAY...ALTHOUGH
INCREASING LOW LEVEL MOISTURE WILL YIELD SLIGHTLY HIGHER
RH VALUES OF 30 TO 35 PERCENT.

A LARGE SCALE UPPER SYSTEM WILL BE MOVING OUT OF THE SOUTHWEST
INTO THE PLAINS FRIDAY. CHANCES FOR THUNDERSTORMS WILL INCREASE
THURSDAY AND FRIDAY. THUNDERSTORMS AND MODERATE RAIN WILL BE
MOST LIKELY FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.